Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 35, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 6, 2022, 3:17 PM EDT for Crisp County, Dooly County, Sumter County, Georgia. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2022, 3:17 PM EDT (19:17 UTC)
- Expired
- Apr 6, 2022, 3:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Crisp County, GA, Dooly County, GA, Sumter County, GA
The radar
The Robins AFB radar (KJGX), 103 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 3:37 PM EDT | TORNADO | 3 Sse Cobb, GA | THE TORNADO MOVED IN FROM LEE COUNTY, JUST SOUTH OF COBB, AND MOVED NORTHEAST TO LAKE BLACKSHEAR. RADAR CONFIRMED BY TDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 1:32 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1825 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.1
The text
As transmitted.
594
WUUS52 KFFC 061917
SVRFFC
GAC081-093-261-061945-
/O.NEW.KFFC.SV.W.0035.220406T1917Z-220406T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
317 PM EDT Wed Apr 6 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Dooly County in central Georgia...
Southeastern Sumter County in west central Georgia...
Western Crisp County in central Georgia...
* Until 345 PM EDT.
* At 317 PM EDT, a severe thunderstorm was located near Leslie, or 12
miles north of Leesburg, moving northeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Leslie, De Soto, Desoto, Smithville, Cobb, Lamar, Fort Early,
Drayton, Georgia Veterans Memorial St Pk, Raines and Huntington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM EDT for central and
west central Georgia.
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
3185 8394 3186 8394 3186 8393 3188 8393
3191 8392 3191 8428 3192 8428 3215 8398
3206 8385 3181 8382
TIME...MOT...LOC 1917Z 234DEG 22KT 3191 8413
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:01 PM EDT, 16 minutes earlier.
Area forecast discussion, Apr 6, 3:01 PM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 301 PM EDT Wed Apr 6 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Thursday Night/... No major changes to thinking in the short term forecast, so have included very in-depth previous discussion from Thiem. Mesoanalysis shows very saturated environment under FEW/SCT cloud deck, allowing for ample insolation with temps climbing into the 80s, with Tds in the 70s. This sets the stage with SBCAPE values 3000+ j/kg, ample instability for any storms that fire, in tandem with impressive mid- lvl lapse rates and mid-lvl flow. Current hazards for central Georgia remain large hail, gusty to damaging winds from downbursts, tornadoes and bouts of heavy rain. Stratus and Fog remain resilient over N GA, with metro Atlanta seeing cloud decks as low as 1000ft, with FG/DZ and lowered visibilities just now lifting, hindering CAPE development. This has setup a pseudo-front along the I-20 corridor with large temp disparity. However, looking to this evening, although CAMS have been all over the place in spatial coverage and timing of frontal passage. However, severe weather potential for N GA remains on track with some form of a QLCS to enter NW GA by 23-02z. As mentioned, see previous discussion for additional info: Morgan Previous Short Term Discussion Below... One Enhanced Risk Severe Weather Outlook down, one more to go! Despite a strong quasi-linear convective system sweeping through the forecast area today, with widespread reports of wind damage and over a dozen noted tornadic debris signatures, the area remains in a general warm sector regime with abundant low-level warmth and moisture. In the mid-layers (500-700 hPA), very dry air was left behind following the storm system, which is helping to keep scattered light sprinkles/showers from growing more upscale, however, by noon broad southwesterly flow will increase moisture in these levels as well and boosting PWATs from near an inch in this morning's special 06Z sounding to back over an inch and a half by the afternoon for Central Georgia, setting the stage for another potential round of severe weather. Central Georgia, this afternoon into the early evening... Abundant moisture return by the afternoon in the low- to mid-levels, is going to be timed with a northward moving coastal, baroclinic boundary and a very weak mid-level shortwave trough. This setup will result in a rather abnormal setup for severe weather for this region, but one that has worrisome combination of severe parameters: * A weak shortwave will provide lower-level lift across the region, which will act as a trigger mechanism for convective development and will cool the mid-levels between 500-700 hPa, creating lapse rates near 7 C/km. * With zonal-flow in place in the mid-levels with the rapid invasion of the shortwave later in the afternoon, offsetting effects of advection warmer mid-level air won't be as present as they otherwise would in a more classic Southeastern SVR setup. * Cooling in the mid-levels, combined with warm and very moist air advecting in off the Gulf will create surface-based CAPE values between 2000-3000 J/kg this afternoon. * In general, wind profiles aloft are rather weak (0-6 km shear values are below 30 kts) due to the weak nature of the shortwave likely resulting in shorter-lived, popcorn-like cells that collapse on themselves after approx an hour with very little wind shear between 2-6 km. * However, in the lowest 2 km, wind shear is decent with quarter- circle hodographs providing good streamwise vorticity into developing right-moving storms and increasing the potential for rotating thunderstorms and spin-up circulations. The result of all this in an environment in Central Georgia this afternoon with no strong organizing trigger mechanism typical for a more organized severe thunderstorm development, although mesoscale boundaries or bands may change this. However, the parameters are good for shorter-lived (1-2 hours) storms capable of large hail and rapidly developing short-lived tornadic circulations. This threat followed by cooler, drier air in the mid-levels allowing evaporative cooling which combined with water loading will present downburst/microburst potential as storm updrafts collapse. Additionally, with 1-3 inches of rain previously fallen, a flooding threat will be present anywhere heavier rain persists for prolonged periods of time. North Georgia, this evening into the overnight hours... In north Georgia, a strong cold front from a more organized synoptic system is expected to surge into for northwest Georgia just before sunset. This will provide a stout triggering mechanism for storm development, with stronger winds aloft more supportive of longer-lived supercell development. The dynamics for north Georgia during this time is everything that's missing for Central Georgia during the afternoon. However, despite the better dynamics the thermodynamics are more lacking. * The moisture return for north Georgia will be less abundant resulting in PWATs just above an inch for the area, likely resulting in convective storms struggling to become more robust. * Storms in the south earlier in the day may rob some surface-based instability in the region. With that said, forecast values of surface-based CAPE are still expected to be above 2000 J/kg, but begin falling after 6 PM. * The timing of the cold front may keep storms elevated after 8 PM, limiting severe potential. * With these factors in mind, low-level wind profiles are much more favorable to tornadic supercells if they can overcome the drier air aloft. Hodographs show sickle-cell structures through 4-6 km, with decent, but not perfect, storm-relative streamwise vorticity. * Dry air in the mid levels, could cause strong evaporative cooling fueled downbursts in any robust storms that do form. These winds combined with the storm motion could create several instances of damaging wind gusts. All in all, please stay aware of any watches or warnings issued for your area through the day and into tonight. Please have a plan of action ready in case it is needed. Following the cold front tonight, more tranquil weather is in store with clearing skies, breezy NW winds, and highs generally in the 60s by Thursday. Thiem .LONG TERM /Friday through Wednesday/... Anomalous temperatures still on track for the weekend. Temps should begin to slowly moderate towards normal on Sunday. Friday and Saturday night's lows should be 5 to 15 degrees below normal. Saturday's highs will range from 15 to 25 degrees below normal for this time of year. Frost/Freeze products will likely be needed Friday night and Saturday night. Previous Long Term Discussion Below... The impressive, expansive upper trough that fueled our final round of active weather continues to dig further down across the southeast, with a tight pressure gradient on its outer edge (~20-22 mb difference across GA). As such, gusty gradient winds will be possible through Saturday afternoon when the trough begins to lift across the mid-Atlantic states. Several shortwave disturbances rounding the inner edge of the trough will lead to increased cloud cover and brief bursts of rain across north GA on Friday into Saturday. A surface high from over the Gulf and stout upper ridging break the active pattern as they settle in across the southeast on Sunday to round off the weekend and take us through the beginning of the work week. Temperatures will be quite cool for April standards following the cold frontal passage on Thursday night. Have added the potential for areas of frost on Sunday morning, when minimum temperatures are coolest and winds begin to calm. Highs will stall out in the mid-50s to 60s, 12-15 degrees below average; lows through the weekend will be in the 30s, about 5-10 degrees below average. As the surface high begins to drift across the southeast Sunday, winds shift to be primarily from the southeast, and temperatures recover to seasonable highs in the 70s-80s and lows in the 40s. 96 && .AVIATION... 18Z Update... Metro TAF sites socked in stubborn LIFR/IFR cigs, expecting gradual improvement through the afternoon as daytime mixing occurs. Have SHRA starting at 18z as precip overspreads the area along a shortwave, with low-end potential of TS, but confidence is too low at this time to include. TSRA will be possible again tonight after 00z as a cold front pushes through metro TAF sites. After frontal passage, winds turn NW by 08z tonight, remaining elevated between 9-13kts. Should go VFR cigs/vsbys tomorrow between 11-14z as drier air rushes in. //ATL Confidence...18Z Update... Low to medium on all elements Morgan && .PRELIMINARY POINT TEMPS/POPS... Athens 55 68 43 61 / 70 0 0 5 Atlanta 52 66 43 58 / 90 0 0 5 Blairsville 45 62 36 52 / 100 5 5 40 Cartersville 47 66 41 57 / 90 0 0 10 Columbus 55 69 44 64 / 70 5 0 0 Gainesville 52 65 43 57 / 90 0 0 10 Macon 57 72 43 67 / 70 5 0 0 Rome 49 66 41 57 / 90 0 0 10 Peachtree City 50 67 41 60 / 80 0 0 5 Vidalia 63 72 48 68 / 90 30 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Thursday morning for the following zones: Baldwin...Bibb...Bleckley...Chattahoochee...Crawford...Crisp... Dodge...Dooly...Emanuel...Glascock...Greene...Hancock...Harris... Houston...Jasper...Jefferson...Johnson...Jones...Lamar... Laurens...Macon...Marion...Monroe...Montgomery...Morgan... Muscogee...Oglethorpe...Peach...Pulaski...Putnam...Schley... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Treutlen...Twiggs...Upson...Warren...Washington... Webster...Wheeler...Wilcox...Wilkes...Wilkinson. Tornado Watch until 10 PM EDT this evening for the following zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee... Clayton...Coweta...Crawford...Crisp...Dodge...Dooly...Emanuel... Fayette...Glascock...Greene...Hancock...Harris...Heard...Henry... Houston...Jasper...Jefferson...Johnson...Jones...Lamar... Laurens...Macon...Marion...Meriwether...Monroe...Montgomery... Morgan...Muscogee...Newton...Peach...Pike...Pulaski...Putnam... Schley...Spalding...Stewart...Sumter...Talbot...Taliaferro... Taylor...Telfair...Toombs...Treutlen...Troup...Twiggs...Upson... Warren...Washington...Webster...Wheeler...Wilcox...Wilkes... Wilkinson. && SHORT TERM...Thiem/Morgan LONG TERM....96/Listemaa AVIATION...Morgan
Hazardous weather outlook, Apr 6, 5:01 AM EDT, 10 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 501 AM EDT Wed Apr 6 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-070915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 501 AM EDT Wed Apr 6 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Several rounds of showers and thunderstorms will move across the area this afternoon and overnight. Some storms may become strong to severe and capable of producing damaging wind gusts and large hail. A tornado or two are possible. Localized flooding and flash flooding is possible, especially in areas that received heavy rainfall on Tuesday. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters should be prepared for activation, especially this afternoon across central Georgia. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Apr 6, 2:31 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
231 PM EDT Wed Apr 6 2022
GAZ080-081-093>095-061900-
Macon GA-Peach GA-Taylor GA-Houston GA-Crawford GA-
231 PM EDT Wed Apr 6 2022
...A strong thunderstorm will impact portions of north central Macon,
Peach, northeastern Houston, central Crawford and northeastern Taylor
Counties through 300 PM EDT...
At 231 PM EDT, a strong thunderstorm was near Reynolds, or 9 miles
south of Roberta, moving northeast at 30 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Fort Valley, Warner Robins, Centerville, Byron, Reynolds, Robins Air
Force Base, Nakomis, Jack Brown Estates, Lakewood, Powerville,
Elberta, Lee Pope, Horns and Miami Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 1000 PM EDT for central and
west central Georgia.
&&
LAT...LON 3265 8414 3278 8385 3274 8383 3273 8380
3272 8376 3269 8374 3269 8370 3268 8367
3267 8363 3266 8362 3266 8356 3262 8354
3247 8405
TIME...MOT...LOC 1831Z 246DEG 27KT 3259 8405
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 6, 2:47 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
247 PM EDT Wed Apr 6 2022
GAZ042-052-053-061915-
Coweta GA-Carroll GA-Heard GA-
247 PM EDT Wed Apr 6 2022
...A strong thunderstorm will impact portions of Carroll,
northwestern Heard and northwestern Coweta Counties through 315 PM
EDT...
At 246 PM EDT, a strong thunderstorm was over Tyus, or 11 miles
southwest of Carrollton, moving northeast at 45 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Carrollton, Temple, Bowdon, Mount Zion, Whitesburg, Ephesus,
Centralhatchee, Roopville, Plant Yates, Byers Crossroads, Tyus,
Roosterville, Seaton Lake, Clem, Abilene, John Tanner State Park,
Lowell, Plant Wansley and Blackjack Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 1000 PM EDT for west central
Georgia.
&&
LAT...LON 3373 8500 3360 8490 3358 8491 3357 8489
3345 8480 3333 8526 3337 8528 3352 8531
TIME...MOT...LOC 1846Z 245DEG 39KT 3346 8522
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 6, 2:51 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
251 PM EDT Wed Apr 6 2022
GAZ092-103-104-106-061915-
Schley GA-Crisp GA-Sumter GA-Webster GA-
251 PM EDT Wed Apr 6 2022
...A strong thunderstorm will impact portions of southeastern
Webster, southeastern Schley, Sumter and northwestern Crisp Counties
through 315 PM EDT...
At 251 PM EDT, a strong thunderstorm was near Scrutchins, or 10 miles
south of Americus, moving east at 35 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Americus, Ellaville, Plains, Leslie, Andersonville, De Soto, Desoto,
Cobb, Sumter, Lamar, Georgia Veterans Memorial St Pk, Croxton
Crossroads, New Era, La Crosse, Huntington, Pennington, Maddox,
Methvins, Bumphead and Centerpoint.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 1000 PM EDT for central and
west central Georgia.
&&
LAT...LON 3197 8444 3193 8444 3192 8453 3198 8460
3230 8422 3223 8422 3223 8414 3219 8413
3219 8409 3217 8403 3215 8403 3213 8401
3205 8398 3203 8396 3203 8385 3191 8392
3192 8434 3187 8434
TIME...MOT...LOC 1851Z 256DEG 30KT 3192 8418
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 6, 3:01 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
301 PM EDT Wed Apr 6 2022
GAZ072-081>084-094-095-061945-
Peach GA-Wilkinson GA-Bibb GA-Houston GA-Crawford GA-Jones GA-
Twiggs GA-
301 PM EDT Wed Apr 6 2022
...A strong thunderstorm will impact portions of west central
Wilkinson, southeastern Bibb, Twiggs, northeastern Peach,
northeastern Houston, east central Crawford and south central Jones
Counties through 345 PM EDT...
At 301 PM EDT, a strong thunderstorm was near Centerville, or 11
miles northeast of Fort Valley, moving east at 35 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Macon, Jeffersonville, Warner Robins, Centerville, Byron, Robins Air
Force Base, Marion, Griswoldville, District Path, Powerville,
Skipperton, Miami Valley, Jack Brown Estates, Bullard, Rutland,
Fitzpatrick, Ripley, Lakewood, Huber and Dry Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 1000 PM EDT for central
Georgia.
&&
LAT...LON 3253 8382 3267 8387 3290 8347 3275 8325
3256 8335
TIME...MOT...LOC 1901Z 250DEG 29KT 3263 8371
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 6, 3:06 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
306 PM EDT Wed Apr 6 2022
GAZ080-092-093-095-104>106-061930-
Macon GA-Schley GA-Crisp GA-Dooly GA-Taylor GA-Sumter GA-Houston GA-
306 PM EDT Wed Apr 6 2022
...A strong thunderstorm will impact portions of Macon, western
Dooly, southwestern Houston, eastern Schley, central Sumter, south
central Taylor and northwestern Crisp Counties through 330 PM EDT...
At 306 PM EDT, a strong thunderstorm was over Pennington, or 7 miles
south of Oglethorpe, moving northeast at 30 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Americus, Ellaville, Oglethorpe, Unadilla, Montezuma, Marshallville,
Byromville, Ideal, Pinehurst, Andersonville, Lilly, Dooling, Cobb,
Lamar, Murrays Crossroads, Whitewater State Park, New Era, Rupert, La
Crosse and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 1000 PM EDT for central and
west central Georgia.
&&
LAT...LON 3213 8437 3252 8427 3249 8397 3229 8372
3198 8388 3194 8398
TIME...MOT...LOC 1906Z 209DEG 25KT 3218 8406
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 6, 3:13 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
313 PM EDT Wed Apr 6 2022
GAZ042>044-062000-
Douglas GA-Carroll GA-South Fulton GA-
313 PM EDT Wed Apr 6 2022
...A strong thunderstorm will impact portions of southern Carroll,
southern Douglas and southwestern Fulton Counties through 400 PM
EDT...
At 313 PM EDT, an area of strong thunderstorms was centered near
Carrollton, moving east at 30 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Douglasville, Carrollton, Fairburn, Palmetto, Whitesburg, Roopville,
Chattahoochee Hills, Sweetwater Creek State Park, Byers Crossroads,
Hannah, Tyus, Bill Arp, Chapel Hill, Seaton Lake, Fairplay, Clem,
Lowell, Treasure Lake and Campbellton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 1000 PM EDT for north central
and west central Georgia.
&&
LAT...LON 3377 8461 3350 8461 3351 8462 3351 8485
3350 8486 3348 8490 3344 8494 3346 8498
3344 8498 3343 8502 3343 8523 3351 8527
TIME...MOT...LOC 1913Z 254DEG 28KT 3352 8501
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 9:16 PM EDT | River Flood Warning | FFC | Jones | 15 hr |
| Apr 5, 9:33 PM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 6 days |
| Apr 5, 10:25 PM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Apr 5, 11:36 PM EDT | River Flood Warning | FFC | Bartow | 4 hr |
| Apr 6, 2:42 AM EDT | River Flood Warning | FFC | Gwinnett | 6 hr |
| Apr 6, 3:44 AM EDT | River Flood Warning | FFC | Coweta, Fayette, Spalding | 8 hr |
| Apr 6, 5:21 AM EDT | River Flood Warning | FFC | Taliaferro, Wilkes | 71 hr |
| Apr 6, 8:51 AM EDT | River Flood Warning | FFC | Troup | 11 hr |
| Apr 6, 11:40 AM EDT | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 7 days |
| Apr 6, 1:06 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee, Taylor | 39 min |
| Apr 6, 1:51 PM EDT | Special Weather Statement | FFC | Schley, Sumter, Webster | 39 min |
| Apr 6, 2:31 PM EDT | Special Weather Statement | FFC | Crawford, Peach | 29 min |
| Apr 6, 2:47 PM EDT | Special Weather Statement | FFC | Carroll | 28 min |
| Apr 6, 2:51 PM EDT | Special Weather Statement | FFC | Sumter | 24 min |
| Apr 6, 3:01 PM EDT | Special Weather Statement | FFC | Peach, Twiggs | 44 min |
| Apr 6, 3:01 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Sumter, Webster | 29 min |
| Apr 6, 3:06 PM EDT | Special Weather Statement | FFC | Dooly, Macon, Schley | 24 min |
| Apr 6, 3:13 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 47 min |
| Apr 6, 3:20 PM EDT | Special Weather Statement | FFC | Wilkinson | 40 min |
| Apr 6, 3:27 PM EDT | Tornado Warning | FFC | Crisp, Sumter | 33 min |
| Apr 6, 3:30 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Washington, Wilkinson | 45 min |
| Apr 6, 3:33 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Houston, Peach, Twiggs | 42 min |
| Apr 6, 3:55 PM EDT | River Flood Warning | FFC | Washington, Wilkinson | 3 days |
| Apr 6, 3:58 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 47 min |
| Apr 6, 3:59 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter, Wilcox | 46 min |
| Apr 6, 4:02 PM EDT | Tornado Warning | FFC | Crisp, Dooly, Wilcox | 29 min |
| Apr 6, 4:08 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Monroe | 52 min |
| Apr 6, 4:16 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Twiggs, Wilkinson | 44 min |
| Apr 6, 4:17 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 43 min |
| Apr 6, 4:50 PM EDT | Severe Thunderstorm Warning | FFC | Hancock | 40 min |
| Apr 6, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Jones, Putnam | 38 min |
| Apr 6, 5:51 PM EDT | Special Weather Statement | FFC | Talbot | 24 min |
| Apr 6, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Dade | 23 min |
| Apr 6, 5:56 PM EDT | Special Weather Statement | FFC | Chattooga | 34 min |
| Apr 6, 6:15 PM EDT | Special Weather Statement | FFC | Dade | 30 min |
| Apr 6, 6:16 PM EDT | Flash Flood Warning | FFC | Bibb, Butts, Crawford, Houston, Lamar, Monroe and 4 more | 5 hr |
| Apr 6, 6:23 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Taylor | 52 min |
| Apr 6, 6:28 PM EDT | Flash Flood Warning | FFC | Harris, Muscogee | 5 hr |
| Apr 6, 6:31 PM EDT | Special Weather Statement | FFC | Dade | 29 min |
| Apr 6, 6:41 PM EDT | Special Weather Statement | FFC | Catoosa | 34 min |
| Apr 6, 6:51 PM EDT | Special Weather Statement | FFC | Walker | 24 min |
| Apr 6, 6:53 PM EDT | Special Weather Statement | FFC | Macon, Peach | 52 min |
| Apr 6, 6:57 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Houston, Peach, Twiggs | 28 min |
| Apr 6, 7:13 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Macon, Peach | 32 min |
| Apr 6, 7:17 PM EDT | Special Weather Statement | FFC | Chattooga, Walker, Whitfield | 28 min |
| Apr 6, 7:32 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Laurens, Pulaski, Twiggs | 43 min |
| Apr 6, 7:44 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 31 min |
| Apr 6, 7:46 PM EDT | Special Weather Statement | FFC | Floyd | 29 min |
| Apr 6, 7:55 PM EDT | Tornado Warning | FFC | Johnson, Laurens, Treutlen | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.